Mirtazepine?

Discussion in 'Therapy and Medication' started by Ellycat, Nov 29, 2007.

  1. Ellycat

    Ellycat Active Member

    I don't know if this is the correct place on the forum to ask, but here goes.
    I've just been prescribed this for depression. Has anyone got any experiences regarding this drug?
    Cheers.
     
  2. hope23

    hope23 Active Member

    Hi Ellycat,

    I was prescribed mirtazapine a couple of months ago. The first thing I noticed was that they put me to sleep, I mean really put me to sleep. I took my first dose at around 8.30pm and I was asleep on top of my bed, still fully dressed, with the light on within about 20 minutes. And I didn't wake up until about 10 the next morning. The sleep was actually really good for me once I made sure I was ready for bed before I took them and that effect is supposed to derease a bit once you get up to a higher dose. I had to stop taking them after a couple of weeks though because I kept blacking out and fainted a couple of times when I stood up which made actually doing anything difficult. Apparently this doesn't happen that often or not as severely anyway. Anyway, I wasn't on them long enough to get any antidepressant effect. Sorry, not being very helpful am I?

    Good luck with them, I hope they work for you
     
  3. Ellycat

    Ellycat Active Member

    Yes you have been helpful thank you. The sedative effect appeals to me as insomnia is associated with my depression. BTW your side effects of feeling light headed etc. seem (if somewhat extreme) a classic one of hypotension. I've been started on a very low dose of 15mg and told to titrate to 30mg after a week. We shall have to wait and see........
    BTW what dose did your G.P. start you on?
     
  4. lost_child

    lost_child Well-Known Member

    I was on these last year I was only on them for about 6 weeks, the side effects were worse then the thoughts I was having with depression......They made me like a zombie, suicidal thoughts were increased, I attempted suicide 4 times in one week whilst on these, I was taken off them and I started to get to a more stable mood..

    That said, i know people who are these and say their a wonder drug and have helped lift their depression so they can live a normal life..and yeap they do knock them out, which helped if you have trouble sleeping if not.

    As with any anti-d's, if you get any side effects or have any concerns you should speak to doc asap
     
  5. hope23

    hope23 Active Member

    Yeah, I was started on 15mg, increased to 30mg after a week and was supposed to increase again to 45mg after another week but had stopped them by then. I'd advise you to contact your doctor straight away about side effects too - I was on the phone to my docor within a week who told me to try and stick it out, that the hypotension was likely to improve fairly quickly but it didn't and she agreed that it wasn't a good idea to continue with them.

    I'd love to sleep like that again though
     
  6. hope23

    hope23 Active Member

    Just remembered, it didn't happen while I was taking them but for a while after stopping them I had really vivid violent dreams. They weren't pleasant at all.
     
  7. SadDude87

    SadDude87 Well-Known Member

    I have used mirtazapine. It was great at first, (even though the first 2 doses really put me to sleep, i adjusted) but after a while it made me really lethargic and bland.

    For me personally the stuff is hard to get off. I definitely had withdrawls for a few days, and am still having them now (I went off it about a week ago, and am trying to get by without drugs now)
     
  8. faeriegirl

    faeriegirl Active Member

    Ahhh Remeron........that medication pulled me out of the deepest, blackest depression I have ever been in in about 2 days. At the lower doses, I got beautiful sleep without the horrible hangover feeling the next morning. The hangover feelings increased on 30 mgs, and then lessened somewhat at the higher doses. I stopped working though after only a few months. Thats pretty common with Remeron I hear, quick poop out. It will make you crave carbs something fierce though. Make sure you are watching what you eat if you dont want to pack on the pounds like I did.